Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Miami, FL

February 26, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 26, 2007, 3:59 PM EST for Palm Beach County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2007, 3:59 PM EST (20:59 UTC)
Expired
Feb 26, 2007, 4:15 PM EST
In force
16 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 262059
SVRMFL
FLC099-262130-
/O.NEW.KMFL.SV.W.0001.070226T2059Z-070226T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EST MON FEB 26 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 430 PM EST

* AT 354 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM          
  PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST   
  PALM BEACH...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  WEST PALM BEACH

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2670 8019 2659 8004 2670 8001 2685 8003

$$

GREGORIA
1 follow-up statement
000
WWUS52 KMFL 262115
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EST MON FEB 26 2007

FLC099-262123-
/O.CAN.KMFL.SV.W.0001.000000T0000Z-070226T2130Z/
PALM BEACH FL-
413 PM EST MON FEB 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PALM
BEACH COUNTY IS CANCELLED...

AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM HAS MOVED OFF THE COAST. AS 
SUCH...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PALM 
BEACH COUNTY HAS BEEN CANCELLED.

LAT...LON 2670 8019 2659 8004 2670 8001 2685 8003

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:51 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 26, 2:51 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EST MON FEB 26 2007

.DISCUSSION...COLD FRONT ACROSS N-CENTRAL FL ATTM WITH DEWPOINTS
IN THE 30S AND 40S NORTH OF THE BOUNDARY AND IN THE 60S AND 70S
SOUTH OF IT. SHWRS AND ISOLD TSTMS HAVE BEGUN TO DEVELOP ACROSS
SOUTH FLORIDA AS EXPECTED DUE TO THE UNSTABLE CONDITIONS.

TONIGHT THROUGH WEDNESDAY...SCT SHWRS/ISOLD TSTMS SHOULD CONTINUE
TO BE A DAILY OCCURRENCE OVER S. FL AS THE FRONTAL BOUNDARY SLOWLY
MOVES SOUTH AND UNSTABLE CONDITIONS PREVAIL OVER THE AREA.
SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL CONTINUE TO ADVECT LOTS
OF MOISTURE OVER THE AREA PROVIDING THE FUEL FOR THE SHWRS/TSTMS.
THE FRONT SHOULD MOVE TO THE TIP OF THE PENINSULA BY WED
HOWEVER...GFS SUGGEST IT WILL STALL BRIEFLY BEFORE STARTING TO
MOVE BACK NORTH WED NIGHT. WILL KEEP SCT POPS WITH ISOLD TSTMS
THROUGH THIS PERIOD.

THURSDAY THROUGH SATURDAY...AFOREMENTIONED FRONT WILL MOVE NORTH
OF AREA THU AS A SFC HIGH BUILDS OVER THE WESTERN ATLANTIC AND A
SE/S FLOW RETURNS. PRECIP WILL BE KEPT AT A MINIMUM DURING THIS
PERIOD AS A MID/UPPER LVL RIDGE SETTLES OVER THE AREA RESULTING IN
MODERATE TO STRONG SUBSIDENCE. MAX AFTERNOON TEMPS SHOULD ALSO
REACH MID/UPPER 80S OVER INTERIOR SECTIONS.

SUNDAY...GFS INDICATES ANOTHER FRONTAL SYSTEM MOVING INTO CENTRAL
FLORIDA LATE FRIDAY NIGHT/SAT MORNING AND OVER S.FL LATE SAT
NIGHT. POSSIBLE FROPPA AT MIA EARLY SUNDAY MORNING.

&&

.AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD, HOWEVER
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AROUND SOUTH
FLORIDA OCCASIONAL PERIODS OF MVFR OR EVEN LESS CAN OCCUR. VCTS HAS
BEEN LEFT IN ALL SITES THROUGH THE AFTERNOON WITH VCSH THROUGH THE
EVENING AND INTO TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN
TUESDAY AND VCTS WILL LIKELY BE ADDED ON LATER TAFS. WINDS ALONG
MOST OF THE EAST COAST ARE EXPECTED TO BE SOUTH-SOUTHEAST WITH THE
SEABREEZE, BUT AROUND SUNSET WINDS ACROSS THE AREA SHOULD BECOME
SOUTHWEST TO SOUTH-SOUTHWEST.

&&

.MARINE...SFC WINDS MAY SHIFT TO NORTH BRIEFLY BY WED MORNING AND
SO SEAS WILL BUILD UP BRIEFLY BUT REMAIN WELL BELOW SMALL CRAFT
ADV. OTHER THAN THIS BOTH WINDS AND SEAS SHOULD REMAIN ON THE
LIGHT SIDE THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...THE ONLY FORESEEABLE PROBLEM MAY BY BY NEXT WEEKEND
AFTER THE SECOND FRNT PASS THROUGH THE AREA. GFS SUGGEST RH MAY
FALL BELOW CRITICAL VALUES SUN AFTERNOON. HOWEVER...THIS IS SO FAR
IN THE FUTURE THAT IS BOUND TO CHANGE MANY TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  67  83  65 / 50 40 30 20
FORT LAUDERDALE  83  70  84  67 / 50 40 30 20
MIAMI            84  68  84  66 / 50 40 30 20
NAPLES           81  69  82  65 / 30 40 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RHG
AVIATION...04/AT
Hazardous weather outlook, Feb 26, 9:45 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EST MON FEB 26 2007

FLZ063-066>075-270245-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
944 AM EST MON FEB 26 2007

...SLIGHT CHANCE OF THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A FRONTAL BOUNDARY WILL MOVE TOWARD SOUTH FLORIDA
TODAY AND TUESDAY, CREATING A CHANCE OF SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS CAN BE EXPECTED MAINLY
OVER THE NORTHERN INTERIOR AND EAST COAST AREAS TODAY. ONE OR TWO
OF THE THUNDERSTORMS COULD BECOME STRONG OVER THE AREA ESPECIALLY
IN THE AFTERNOON WITH THE PRIMARY IMPACTS BEING GUSTY WINDS AND
SMALL HAIL.

HAIL: THERE IS A VERY SLIM CHANCE THAT IF A STRONG THUNDERSTORM
OR TWO DOES DEVELOP TODAY HAIL OF PEA TO DIME SIZE MAY BE
POSSIBLE. THE MAIN FOCUS FOR THESE STRONG STORMS WILL BE ALONG THE
EAST COAST SEA BREEZE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL BOUNDARY WILL CONTINUE TO MOVE TOWARD SOUTH FLORIDA
THROUGH TUESDAY NIGHT, CREATING A CHANCE OF SHOWERS AND A SLIGHT
CHANCE OF THUNDERSTORMS. SOME THUNDERSTORM ACTIVITY CAN BE EXPECTED
OVER ANY PART OF SOUTH FLORIDA TUESDAY AND TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Feb 26, 3:13 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST MON FEB 26 2007

FLZ072-074-262045-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
313 PM EST MON FEB 26 2007

...STRONG THUNDERSTORM ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST
BROWARD...

AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AND AROUND DOLPHIN STADIUM
MOVING NORTHEAST AT 15 TO 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. THERE IS ALSO A SLIGHT POSSIBILITY OF THIS
STORM PRODUCING A TORNADO. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY BECOMES BETTER ORGANIZED.

PS
Special weather statement, Feb 26, 3:25 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EST MON FEB 26 2007

FLZ072-074-262045-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
325 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST
BROWARD...

AT 325 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG STORMS BETWEEN HOLLYWOOD AND FORT LAUDERDALE IN
SOUTHEAST BROWARD AND AROUND CAROL CITY IN NORTHEAST MIAMI DADE.
BOTH CLUSTER OF STORMS ARE MOVING NORTHEAST AND EAST AROUND 15 TO 20
MPH.

FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND
TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. THERE IS
ALSO A SLIGHT POSSIBILITY OF THESE STORM PRODUCING A TORNADO. A
WARNING WILL BE ISSUED IF THESE THUNDERSTORMS BECOME BETTER
ORGANIZED.

PS
Special weather statement, Feb 26, 3:37 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EST MON FEB 26 2007

FLZ068-262100-
PALM BEACH EASTERN FL-
337 PM EST MON FEB 26 2007

...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL PALM BEACH
COUNTY...

AT 329 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN WELLINGTON AND LAKE WORTH
MOVING NORTHEAST AND EAST AROUND 25 TO 30 MPH.

FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...AND
TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THIS ACTIVITY. A WARNING
WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 1:39 PM ESTSpecial Marine WarningMFL66 min
Feb 26, 3:27 PM ESTSpecial Marine WarningMFL63 min
Feb 26, 3:40 PM ESTSpecial Marine WarningMFL35 min
Feb 26, 4:03 PM ESTSpecial Marine WarningMFL57 min
Feb 26, 4:11 PM ESTSpecial Marine WarningMFL49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.